Hello I am a 39 y/o female. Prior to October of 2003 I had a few bouts of fatigue, malaise, felt like I was coming down with something. (no fever/chills) These symptoms were attributed to "untreated allergies" based on vague symptoms and chronic/heavy post-nasal drip. Allegra was prescribed...seemed to help.
At that time my new PCP ran some general blood tests only clue was a slightly(?) elevated Sed rate of 26.
Approx. a week receiving a flu shot in Oct. 03, I was hit with a sudden onset of paraesthesias of extremities, deep strong muscle pain in arms and legs, severe fatigue. Had a neuro workup the only thing he noted was clinnically was hyperreflexic of 3+.. all tests were neg. including MRI of brain/neck, NCV study, neuro related blood tests. Symptoms subsided but point through today I have constant tingling in arms to hands (below elbow and legs to feet (below the knee) as well as myalgia in right leg.
I have had several more bouts of severe fatigue, malaise. During the most recent bout (earlier this month) both knees swelled at Pes Anserine bursas (symmetrical and no warmth or redness)tender when touched. I had been on my feet an extraordinate amount of time for several days prior and all the day of the swelling which I noticed that night. I have gained 20 lbs over the last 2 yrs. I also experienced tingling at large joints (wrists, knees, ankles and along spine), waves of faintness, waves of pressure in my wrists/hands and head/neck, achiness, and mild nausea. My PCP dx'd bursitis and ran blood tests which revealed a sed rate of 29, CRP of 11.4 (lab limits 0.0 - 3.0) , neg. RA factor, neg. ANA.
So,on to a Rheumatlogist who did not see clinical evidence of "anything bad" and saw no small joint involvement and I have no morning stiffness as classicly present in RA. Tests for Lymes, Thyroid, protein electrophoresis and chest x-ray, all neg. My knees are better but not back to normal. I did present with many tender points present in fibromyalgia (interestingly, my Mom has all the same ones too) I experience the following symptoms intermittently, my sternum (manubrium area) and ribs are tender, and ache from hip to foot on my right side, shortness of breath, upper back discomfort and generally feel ill.
Could the bursitis alone have caused an elevated CRP? Allergies gone wild? (doubtful I am sure) I don't know where to go from here but cannot imagine having to wait for worse symptoms or poss. joint destruction to appear to get a diagnosis. What are you thoughts and suggestions? Any help would be greatly appreciated.
You have clearly been through a comprehensive evaluation with the CRP being elevated. Possible causes can include the following: 1) rheumatoid arthritis, 2) polymyalgia rheumatica and temporal arteritis, 3) lupus, 4) malignancy, 5) cardiac disease.
Most of the rheumatological diseases can be ruled out by the tests you have already received as well as the rheumatology consult. You may want to ensure you have received all the age-appropriate cancer screening (i.e. mammogram and pap smear). Cardiac disease can be evaluated with a stress test.
If everything is negative, yes bursitis alone can elevated the CRP. I would obtain another rheumatology opinion, as well as consider the aforementioned tests.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
After reading my post there is some info. I did not list that may be pertinent(?) The only time I experienced "arthalgic symptoms" as termed by my PCP was during the most recent episode and it was preceded by an strep infection which my children also had. Other symtoms include:
pain in knees and ankles and feet (not really in the joints more tendons around the joints,e.g. both sides of knees at top of tibias
tenderness at tendons between the joints of fingers
blurred vision (only a few times and very short-termed)
I so hope this message reaches you via your e-mail.
I have suffered similar symptoms as you have.
I have taken antihistamines since 1987, at the age of 33, because I became lethargic and very nauseous, a severe allergy of some sort that has not been resolved. Meanwhile, I noticed swelling going on all over my body off and on. My legs seemed to swell some - but I thought - hmmmm....results of motherhood.
I did suffer the deep pains as you describe, too - but in the last 10 years, getting particularly worse and unbearable in the last 5 years. I felt very swollen, and I have had gained some 60 lbs in 5 years, feeling as if I have retained water everywhere.
I had a complete endocrinolgy exam this past November, and paid for it out of pocket, since every doctor stated this was all due to menopause and would do not further testing and would only prescribe Premarin - whcih would have likely elevated the CRP even further. Too many doctors are unwilling to hear the patient and it can get very frustrating!!
I was so tender and pained all over 24/7 for 5 years with no respite but for bandaids - rather than find the source of the major problem that I did not have...
The tests revealed a CRP of 6.0. No wonder I felt so swollen! At the same time, my hormones (nearly all) were severely lacking.
In November the CRP was 6.0. After applying a compounded prescription of progesterone, the estrogens, testosterone and a capsule of DHEA, all severely lacking, my CRP came down to a .6 within 3 months. I also have 1/2 the IGF-1 level also. The IGF-1 level can indicate a poorly functioning pituitary, which produces hGH - a hormone necessary for the feeling of well being and the ability to build muscle - which I cannot do.
Please know, that oral HRT, if you are taking HRT at all - can elevate your CRP levels. However, topically applied HRT does not due to the way your body processes it.
I suggest your getting a complete hormone test.
I certainly do not mind corresponding by e-mail...
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.